Doctors Lounge - Pharmacy Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Pharmacy Answers List

Forum Name: Pharmacy & Drug Topics

Question: adverse reaction to clarithromycin


 12122004a - Sat Aug 14, 2010 9:17 am

Hello,I am posting concerning an antibiotic regimen I am on for h pylori.I am taking clarithromycin 500 mg 4 times a day,and amoxicillin 500 mg 2 times a day.and omeprazole 20 mg 2 times a day.I seem to be having a reaction to the clarithromycin since taking it.I have heart palpatations anxiety feeling,trouble sleeping and strange feeling I am concerned because some symptoms are frightening.I really want to get rid of the infection.What can I do?
 Dr.M.jagesh kamath - Tue Aug 17, 2010 10:33 am

User avatar Hello,Transient CNS changes like agitation,depersonization,nightmares,tremours etc have been reported as side effects clarithromycin as post marketing surveillance results. These events subside after withdrawl.
Recently, levofloxacin (500 mg qd)-based triple therapy has been shown to achieve an eradication rate of 90% for both the first- and second-line treatment for H. pylori eradication.
Perhaps your physician may try this as an alternative medication to eradicate H.Pylori though this drug is more used in clarithromycin resistant cases.Do consult yor doctor.
Best wishes.

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us